MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CON INS SZ7-8 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420554
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2020, the patient experienced disassociation and ligament laxity.The post of gns ii con ins sz7-8 13mm had completely jumped out of the ps box of the revision femoral component.This adverse event was solved by revision surgery on (b)(6) 2021.The poly was upsized and the knee was stable again.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed, and they confirm the reported disassociation of the knee anteriorly.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported events cannot be definitively concluded.Ligament laxity could not be ruled out as a contributing factor, as the patient has had ¿multiple¿ knee procedures and problematic scar tissue.The reported patient impact is the dislocation, laxity and revision.Further patient impact cannot be assessed at this time.No further assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to patient condition, traumatic injury, surgical technique or size of device.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CON INS SZ7-8 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12561006
Report Number1020279-2021-07372
Device Sequence Number19219045
Product Code JWH
UDI-Device Identifier03596010208194
UDI-Public03596010208194
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model Number71420554
Device Catalogue Number71420554
Device Lot Number14LM07813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown